MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. AO HEXALOBULAR #8 TIP; DRIVER

TREACE MEDICAL CONCEPTS, INC. AO HEXALOBULAR #8 TIP; DRIVER
Model Number 1405-2202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.No device was returned for evaluation.The device history record was reviewed and no non-conformances or issues during the manufacture or release of the product were identified that could have contributed to the issue reported.The most likely cause cannot be determined due to the device not being returned.However, it is likely that excessive torque was applied to the device during use, which can lead to torsional failure.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
D9: device available for evaluation?: yes, returned to manufacturer: 12-jul-2023.G3: date received by manufacturer: 12-jul-2023.H3: device evaluated by manufacturer?: yes.H6: type of investigation: 10.Investigation findings: 3243.It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.The device was returned to the manufacturer for evaluation.The failure appeared to be the result of torsion, which is consistent with its designed use.The device history record was reviewed and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.Based on evaluation of the device and the available information, it is likely the device was not properly seated and/or excessive torque was applied to the device during use.This can lead to torsional failure which is consistent with the observed damage on the device.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Brand Name
AO HEXALOBULAR #8 TIP
Common Device Name
DRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
kristine gates
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17227567
Report Number3011623994-2023-00159
Device Sequence Number15219699
Product Code HXX
UDI-Device Identifier00853114006624
UDI-Public00853114006624
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2202
Device Lot NumberAL210217
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown